Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Hiv Cause Body Lipoatrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

Table of Contents What Is Lipodystrophy? Body Shape Changes Metabolic Complications What Causes Lipodystrophy? Can Lipodystrophy Be Treated? Caring for Yourself What Is Lipodystrophy? Lipodystrophy means abnormal fat changes. It is used to describe a number ofchanges in body fat that are experienced by many people living with HIV (HIV+).Lipodystrophy can also include changes in fat and sugar levels in the blood ofHIV+...
Ask the Experts

News that Atripla is causing lipoatrophy?

I was on combivir and sustiva a year and a half ago and I asked an HIV specialist and this site what I could switch to so that I could get some fat back in my legs and arms. I was told Atripla. Now I am hearing, again from this site as an answer to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Though patients on Atripla have developed lipoatrophy the overall rate is low (perhaps < 5 % over first several years). The general experience in patients who switched from Combivir (containing AZT) to Truvada (a component of Atripla)has been a... Read more »

% of HIV+ with lipoatrophy?

I recently tested positive and I'm terrified about my physical appearance diminishing as a result of treatment. What percentage of HIVer's experience lipoatrophy over their lifetime?...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
This is a very difficult question to answer because antiretroviral therapy continues to improve and evolve over time.Body morphologic changes were much more common as a complication of the earlier medications used for HIV infection. The newer... Read more »

Hiv causes Lipoatrophy ..not meds?

Are there any studies...supporting the theory that Hiv in of itself...may be the cause of Lipoatrophy???...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
You have raised a very important point regarding lipodystrophy, that is, it occurred even before antiretroviral therapy was introduced. There are numerous descriptions of peripherl fat loss and centripedal fat accumulation from the early HIV... Read more »

does my HIV regimen cause lipoatrophy?

Does the HIV regimen i am on cause lipoatrophy? reyetaz epivir, norvir and viread....
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Your regimen contains 2 nukes Epivir and Viread, and a boosted protease inhibitor Norvir and Reyataz. This is a fairly standard cocktail and one that is less likely to produce lipoatrophy in comparison with older combinations. Of course, there is... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

lipoatrophy

Posted by Anonymous, 2 Replies
my brother is hiv+ for more than 10 years, and since he was diagnosed hes been on meds. he takes 200mgs.nevirapin twice a day, and 150+300mgs twice a day too. At first we all thought we d die of so much pain and fear, but thanks God weve learned to... Read more »

Help please.... Lipoatrophy

Posted by Anonymous, 4 Replies
Noticed about a year ago that my legs were getting skinnier. Know now that it is from Lipo. Face has not sunken yet but is thinner. Fat accumulation is mostly in the armpits areas. Clinic where I go doesn't seem too worried ! I'm going back on Dec... Read more »

Lipoatrophy but good labs--I really need some help

Posted by StandinOnFaith, 4 Replies
Hi,

I was diagnosed with HIV in October 2008, but I've had it since April 2002. I was only a 16 year-old virgin when I acquired it, by a "friend of the family" 20 years my senior. Since I was officially diagnosed, I've been struggling to understand... Read more »